MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP340H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Erythema (1840); Inflammation (1932); Swelling/ Edema (4577)
Date of Event 11/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Adverse events (two vicryl sutures and one stratafix) were submitted via 2210968-2020-09579 and 2210968-2020-09584.
 
Event or Problem Description
It was reported that the patient underwent a prosthesis replacement surgery on (b)(6) 2020 and the suture was used on the joint capsule by interrupted suturing method.The length of the surgical wound was 10 cm.Epidermis was closed with a skin stapler.On (b)(6) 2020, the surgical wound got swollen and became red, and inflammation occurred under the skin.On (b)(6) 2020, treatments such as reopening the wound and debridement were performed.Re-incision of 15 cm length was performed.The suture was removed.The wound cleaning with cleaning solvent including vancomycin was performed.Then, the surgical wound was closed with nylon suture.It was reported that infection due to the implant has not occurred.Crp level did not increase.Cultivation was performed for the tissue of the surgical site and the suture which was taken during debridement.The patient has been hospitalized and is being monitored.It was also reported that there was no abscess created or observed.As a result of cultivation, (b)(6) was detected.Clindamycin has been administered by intravenous drip.The doctor commented that the suture was not the cause because (b)(6) was detected.
 
Additional Manufacturer Narrative
Date sent to the fda: 12/04/2020.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL+ VIO 27IN 0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10946757
Report Number2210968-2020-09582
Device Sequence Number14257205
Product Code GAM
UDI-Device Identifier10705031052499
UDI-Public10705031052499
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberVCP340H
Device Catalogue NumberVCP340H
Device Lot NumberME2905
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date12/05/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight65